Alert archive / Texas / High Wind Warnings in 2019

High Wind Warning 7, NWS Lubbock, TX

November 11, 2019Childress County, Hall County, Texas

NWS Lubbock, TX issued this high wind warning at Nov 11, 2019, 6:13 AM CST for Childress County, Hall County, Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 11, 2019, 6:13 AM CST (12:13 UTC)
Expired
Nov 11, 2019, 11:45 AM CST
In force
6 hr
Issued by
NWS Lubbock, TX

Counties Childress County, TX, Hall County, TX

The radar

The Altus AFB radar (KFDR), 136 km from the middle of the area, began a volume at 12:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 0.2 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2019-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2019-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -53 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
483 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-53 m²/s²
0-3 km storm-relative helicity
284 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

346 
WWUS74 KLUB 111213
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
613 AM CST Mon Nov 11 2019

TXZ025-026-111800-
/O.UPG.KLUB.WI.Y.0015.000000T0000Z-191111T2100Z/
/O.NEW.KLUB.HW.W.0007.191111T1213Z-191111T1800Z/
/O.NEW.KLUB.WI.Y.0016.191111T1800Z-191111T2100Z/
Hall-Childress-
Including the cities of Turkey, Memphis, Childress, and Kirkland
613 AM CST Mon Nov 11 2019

...HIGH WIND WARNING IN EFFECT UNTIL NOON CST TODAY...
...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 3 PM CST THIS
AFTERNOON...

* WHAT...For the High Wind Warning, north winds 30 to 35 mph with
  gusts up to 60 mph. For the Wind Advisory, north winds 25 to 35
  mph with gusts up to 50 mph expected.

* WHERE...Hall and Childress Counties.

* WHEN...For the High Wind Warning, until noon CST today. For 
  the Wind Advisory, from noon today to 3 PM CST this afternoon.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

TXZ021>024-027>044-111800-
/O.CON.KLUB.WI.Y.0015.000000T0000Z-191111T2100Z/
Parmer-Castro-Swisher-Briscoe-Bailey-Lamb-Hale-Floyd-Motley-
Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-Terry-
Lynn-Garza-Kent-Stonewall-
Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, 
Tulia, Happy, Silverton, Quitaque, Muleshoe, Littlefield, 
Amherst, Olton, Plainview, Hale Center, Floydada, Lockney, 
Matador, Roaring Springs, Paducah, Cee Vee, Morton, Whiteface, 
Levelland, Sundown, Lubbock, Wolfforth, Slaton, Ralls, Crosbyton,
Spur, Dickens, Dumont, Guthrie, Denver City, Plains, Brownfield, 
Meadow, Wellman, Tahoka, New Home, ODonnell, Post, 
Lake Alan Henry, Jayton, Aspermont, and Old Glory
613 AM CST Mon Nov 11 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WHAT...North winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Portions of northwest and the Panhandle of Texas.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
1 follow-up statement
650 
WWUS74 KLUB 111745 AAA
NPWLUB

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Lubbock TX
1145 AM CST Mon Nov 11 2019

TXZ025-026-112100-
/O.CAN.KLUB.HW.W.0007.000000T0000Z-191111T1800Z/
/O.EXT.KLUB.WI.Y.0016.191111T1745Z-191111T2100Z/
Hall-Childress-
Including the cities of Turkey, Memphis, Childress, and Kirkland
1145 AM CST Mon Nov 11 2019

...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...
...HIGH WIND WARNING IS CANCELLED...

* WHAT...North winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Childress and Hall Counties.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TXZ021>024-027>044-112100-
/O.CON.KLUB.WI.Y.0015.000000T0000Z-191111T2100Z/
Parmer-Castro-Swisher-Briscoe-Bailey-Lamb-Hale-Floyd-Motley-
Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-Terry-
Lynn-Garza-Kent-Stonewall-
Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, 
Tulia, Happy, Silverton, Quitaque, Muleshoe, Littlefield, 
Amherst, Olton, Plainview, Hale Center, Floydada, Lockney, 
Matador, Roaring Springs, Paducah, Cee Vee, Morton, Whiteface, 
Levelland, Sundown, Lubbock, Wolfforth, Slaton, Ralls, Crosbyton,
Spur, Dickens, Dumont, Guthrie, Denver City, Plains, Brownfield, 
Meadow, Wellman, Tahoka, New Home, ODonnell, Post, 
Lake Alan Henry, Jayton, Aspermont, and Old Glory
1145 AM CST Mon Nov 11 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WHAT...North winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...The South Plains, Rolling Plains and southern Texas
  Panhandle.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this high wind warning went out at Nov 11, 5:33 AM CST, 40 minutes earlier.

Area forecast discussion, Nov 11, 5:33 AM CST, 40 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Lubbock TX
533 AM CST Mon Nov 11 2019

.AVIATION...
Ceilings have dropped to MVFR range at all three TAF sites behind
a strong cold front and will remain in the MVFR category most of
the morning. All three sites could drop into IFR range for brief
periods but these should be short-lived and not prevailing. Timing
is too uncertain however to include in a TEMPO group. Strong north
wind will also continue through the morning and gradually decrease
in speed through the afternoon, about the same time that ceilings
should dissipate and we return to VFR conditions. Clear skies and
light wind expected overnight into Tuesday morning.

Jordan

&&

.PREV DISCUSSION... /issued 249 AM CST Mon Nov 11 2019/

DISCUSSION...
The initial wind shift was currently moving through the area early
this Veteran's Day morning. Stronger winds, colder air, and low
stratus were lagging behind the initial wind shift as expected but
will impact the area in short time. Extreme surface pressure
rises were seen behind the front and will continue to strengthen
through the rest of the morning. Maximum values top out over the
Rolling Plains around 10mb/3hr. Because of this, winds will likely
reach sustained speeds of at least 30 mph for all of the area
until mid afternoon. Therefore, a wind advisory has been issued.
The other issue with this cold front will be the low stratus and
resulting precipitation. Drizzle may be limited on the caprock
with models depicting significant downglide. However, off the
caprock lift within the saturated layer will exist. Also,
temperatures may drop quick enough for some light freezing drizzle
in the southwestern Texas Panhandle before shutting down this
afternoon. Little to no ice accumulations are expected.

A 1042 mb surface ridge will settle over the Rolling Plains on
Tuesday morning which will allow for the coldest morning so far
this season. The surface high will slide east during the day on
Tuesday. Surface lee troughing will develop in response to a weak
short wave moving across the Intermountain West shifting surface
winds back to the southwest. This will continue on Wednesday with
a weak cold front that will move through late on Wednesday into
early Thursday. Surface ridging behind this front will not be as
strong as today and will just brush the area on Thursday. Short
wave ridging will move overhead on Friday with surface lee
troughing establishing itself again as a short wave moves across
the western CONUS. This short wave will pack a little more
strength to it as it tracks across the area late Saturday into
Sunday. Good jet dynamics will accompany this brief short wave
passage. At the moment though, moisture is fairly scant, so
precipitation mention is low at the moment.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 3 PM CST this afternoon for TXZ021>044.

&&

14
Hazardous weather outlook, Nov 11, 3:40 AM CST, 2 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
340 AM CST Mon Nov 11 2019

TXZ021>044-120945-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
340 AM CST Mon Nov 11 2019

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...Today and Tonight

A potent cold front will move through the region early Monday
morning. Sustained northerly winds of 25-35 mph will be likely
across much of the area. A wind advisory is in effect from 6 am
until 3 pm.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Near-record to record low temperatures are expected by Tuesday
morning, with temperatures falling into the lower-middle teens
area-wide.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 2:48 AM CSTWind AdvisoryLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more12 hr
Nov 11, 6:13 AM CSTWind AdvisoryLUBChildress, Hall9 hr

Nearby

High Wind Warnings in Texas, 2019Every high wind warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.